Shaky Hands

#1
I'd like to know how shaky hands might affect my ability to join the army

they continously shake more than normal peoples do and not because of parkinsons, I have seen the doctor about it and he has stated that there is nothing he can do other than give me beta blockers which would essentially render me unable to do sport or exercise

my shakes get worse when i am angry, scared etc sometimes they get so bad such as after an adrenaline rush that i cannot even write my signature
or any words.

I can shoot very well, physically i am in tip top condition, will my hands affect my joining of the forces? in particular the infrantry.
 
#2
So dont worry. Humans are made to a fairly wide margin plan and we all have some small differences. Just explain to the doc who does your medical - and take a letter from your doctor, which will help. I managed to get through 22 years of army service suffering from serious seasonal asthma and hay fever.
 
#4
Sounds bad, have you had a consultant take a look????
Had a mate in my troop called "twitch" his head constantly twitched left and right, iam serious, but give him a rifle and it stopped ? he competed at bisley, must have passed the medicals so who knows?

Mind you it is a "hands on " job..........
 
#5
check your pm's Jubbles!
 
#6
Hey,no problem.Did 9 years with what I think was called benign nervous tremour-still shake like a leaf when angry,knackered etc.Yuppie flu made it constant,but I still spill less beer than some of the total pisheads that were in the mob with me.'Herbal' tobacco helped me,but be very careful. :D :slow:
 
#7
Junkie! Heh Heh Heh!
 
#9
Vitamin B12 deficiency can do it as well, Have you had a blood analysis done?

(And it is not quite so easy as taking a load of tablets, some people lose the ability to metabolise B12 from food and it takes injections to sort it.)

Gadge
 
#10
yeah I drink, nothing rediculous though

ok im glad that its not such a problem. Thyroid gland, hmm il google it, havent had it checked
 
#11
Jubbles said:
I have seen the doctor about it and he has stated that there is nothing he can do other than give me beta blockers which would essentially render me unable to do sport or exercise
That's false. I've been on beta-blockers (propranolol) in the past for similar symptoms taking between 10mg to 40mg whenever I felt like I needed them. That's the level for treating any type of anxiety and at that dosage there's not a chance it would have an effect on even the most strenuous exercise. Maybe at the higher dosage where it's prescribed for high blood pressure but definitely not for what you need it for. I understand it lowers the heart rate so theoretically it could be of benefit, ie when jogging.

Problem is I'm not sure whether your allowed to be on medication when going through training. Also, if it's classed as an ongoing psychological condition you have I wouldn't know what problems that might cause you when taking the army medical.

I'd go back and ask your doctor about propranolol, it worked wonders for me and I was very fit when on it if I do say so myself.
 
#14
yeah it is probably essential tremor but then given some of the side effects for one of the treatements is

Possible adverse effects are:

* infection,
* speech problems,
* bleeding in the brain,
* fluid in the brain,
* stroke,
* depression, and
* death.

think il give that one a miss
 
#15
Jubbles said:
yeah it is probably essential tremor but then given some of the side effects for one of the treatements is

Possible adverse effects are:

* infection,
* speech problems,
* bleeding in the brain,
* fluid in the brain,
* stroke,
* depression, and
* death.

think il give that one a miss
It used to be you could be prescribed ethanol (ie top vodka) on the NHS for essential tremor, but they stopped that.

Cracking reason for having alcohol on your breath, though. "Actually, for me it is f*cking medicinal".
 
#16
Jubbles said:
there is nothing he can do other than give me beta blockers which would essentially render me unable to do sport or exercise
That's rubbish. I know plenty of people who take beta blockers which in no way affect their ability to exercise. However, taking them will bar entry to the military.
 
Thread starter Similar threads Forum Replies Date
A Current Affairs, News and Analysis 10
Grumblegrunt Health and Fitness 30
Social_Handgrenade The NAAFI Bar 8

Similar threads

Latest Threads